What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 27, 1:57 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 27, 1:57 PM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
257 PM CDT Sun Aug 27 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Monday Night)
Issued at 244 PM CDT Sun Aug 27 2023
Radar imagery from this afternoon is starting to show some
thunderstorms developing across east Texas and central Louisiana
south of the I-20 corridor. Expecting this activity to continue to
increase this afternoon. There is a potential that a few of the
storms that develop could become strong with gusty winds possible
at times. As we move into the overnight hours, a weak shortwave
will move through the region that will bring another shot for
showers and thunderstorms across portions of the area.
Temperatures tonight will range from the upper 60s across our far
northern zones while the remainder of the area will range from the
lower to mid 70s.
Here is something we have not been able to say for a while,
seasonable temperatures are expected for Monday, with afternoon
highs ranging from the upper 80s to mid 90s across the area. Heat
index values should remain below 105 degrees for the entire
region, with the only area getting somewhat close to this number
is portions of deep east Texas. There was not enough confidence
for me to want to put out any heat related headlines for Monday,
but that is not to say a few areas will not occasionally hit 105
degrees across deep east Texas. There will also be a chance for
isolated showers and thunderstorms across portions of the area on
Monday, however, the best chances appear to be for our far
southern zones. Low temperatures Monday night will range from the
mid 60s across our northern zones to the mid 70s across our
southern zones. /33/
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 244 PM CDT Sun Aug 27 2023
Northerly/northeasterly flow aloft is expected over the area at the
start of the long-term period. The axis of the semi-permanent ridge
that we've been dealing with will extend from the Four Corners ridge
into the Central/Northern Plains, while an upper trough will dig
over New England. Meanwhile, Idalia will be in Northeast Gulf of
Mexico, approaching Florida. A weak upper trough draped from
Southern Tennessee into Southern Louisiana may help to provide some
ascent for isolated diurnally-driven showers and thunderstorms on
Tuesday afternoon southeast of a line from Lower Toledo Bend to
Monroe. After the convection dissipates early Tuesday evening, the
forecast will be precip-free until Friday.
On Thursday, a weak cutoff low will develop off the coast of Texas.
As the low strengthens, deep onshore flow will return to the area,
which may help to enhance diurnally-driven sea breeze convection
during the afternoon Friday and Saturday. However, coverage will
remain isolated at best and will be confined to areas southeast of a
line from Lower Toledo Bend to Columbia LA.
Unfortunately, the bigger story will be the return of critical fire
weather conditions. As the rain chances come to an end, relative
humidity levels will begin to fall again. Afternoon minimum RH
values will likely fall below 30 percent across much of Louisiana
and East Texas from Tuesday through Saturday. The greatest concern
will be Tuesday and Wednesday when the low RH values will also
coincide with sustained wind speeds between 10 and 15 kts. While
most locations should remain below 100 degrees F through Thursday,
the heat will gradually build and triple digit daytime highs should
return to portions of the area by Friday and Saturday. While Heat
Advisories may be necessary by next weekend, we should still be far
from the oppressively hot conditions we've experienced lately.
CN
&&
.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Sun Aug 27 2023
For the 27/18z TAF update...VFR conditions continue to prevail
through early this afternoon. Satellite imagery is showing some
cloud cover moving across portions of the area with an increase in
clouds just to the north of the area moving to the south. Starting
to see some cu developing across portions of the area that should
continue to develop throughout the afternoon hours. A weak surface
front continues to move through the region early this afternoon.
We should see some scattered convection across much of the region
this afternoon and into the evening. Not sure about how they will
impact terminals at this point, so have at least VCTS mentioned
for all terminals except for KELD. Thunderstorms should come to an
end by late this evening and into the overnight hours, however, we
could see some redevelopment across some portions of the area as a
weak shortwave moves through. Models indicate that some MVFR cigs
and the potential for some patchy fog might develop overnight
around 28/10z to 28/15z. /33/
&&
.CLIMATE...
Issued at 427 AM CDT Sun Aug 27 2023
One more day of record high temperatures are expected this
afternoon, especially across East TX and North LA. Below are the
daily max temp records for the various cities across the region:
SHV: 103 in 1963
MLU: 101 in 2000
TXK: 106 in 1938
ELD: 106 in 2000
TYR: 105 in 2011
GGG: 106 in 1943
LFK: 104 in 2011
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 91 74 93 / 40 40 10 10
MLU 74 92 72 93 / 40 40 20 20
DEQ 70 89 67 92 / 20 10 0 0
TXK 72 89 69 92 / 40 20 0 0
ELD 70 86 68 87 / 30 30 10 10
TYR 76 94 74 96 / 30 20 10 0
GGG 74 92 72 95 / 40 40 10 10
LFK 76 96 75 98 / 40 40 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for ARZ050-051-059>061.
Excessive Heat Warning until 8 PM CDT this evening for
ARZ070>073.
LA...Excessive Heat Warning until 8 PM CDT this evening for
LAZ001>006-010>014-017>022.
Red Flag Warning until 8 PM CDT this evening for LAZ001>006-
010>014-017>022.
OK...Heat Advisory until 8 PM CDT this evening for OKZ077.
TX...Heat Advisory until 8 PM CDT this evening for TXZ096-108>111.
Excessive Heat Warning until 8 PM CDT this evening for TXZ097-
112-124>126-136>138-149>153-165>167.
Red Flag Warning until 8 PM CDT this evening for TXZ152-153-
165>167.
&&
SHORT TERM...33
LONG TERM....09
AVIATION...33Hazardous weather outlook, Aug 27, 6:42 AM CST, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
742 AM CDT Sun Aug 27 2023
LAZ001>006-010>014-017>022-TXZ152-153-165>167-281245-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-Nacogdoches-Shelby-Angelina-San Augustine-
742 AM CDT Sun Aug 27 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
This Hazardous Weather Outlook is for north central Louisiana,
northwest Louisiana and east Texas.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Excessive Heat Warning and
the Red Flag Warning.
Extremely hot temperatures with daytime highs well into the triple
digits will combine with the humidity to result in heat indices near
or in excess of 110 degrees today. Therefore, the Excessive Heat
Warning remains in effect for deep east Texas and northern and
central Louisiana. Scattered showers and thunderstorms will be
possible this afternoon. Locally gusty winds, brief heavy rainfall
and frequent lightning will all be possible with these thunderstorms,
before they diminish during the overnight hours.
The combination of warm to hot temperatures and critically to
extremely dry conditions will result in a continuation of dangerous
fire weather conditions this afternoon and early this evening.
Therefore, a Red Flag Warning is in effect through 8 pm this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Excessive heat and elevated fire danger risks will ease up for us a
little as a weak cold front brings us back down closer to average.
The critically dry fuel conditions will likely maintain a risk of
wildfires across the region aside from any rain soaked areas.
Scattered showers and thunderstorms will linger in the forecast for
Monday, as the upper level frontal system moves through the area.
Isolated strong storms can not be ruled out, with locally gusty winds
and brief heavy rainfall possible. No other hazardous weather is
expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ARZ070>073-TXZ097-112-124>126-136>138-149>151-281245-
Miller-Lafayette-Columbia-Union-Bowie-Cass-Wood-Upshur-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-Panola-
742 AM CDT Sun Aug 27 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas and northeast Texas.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Excessive Heat Warning.
Extremely hot temperatures with daytime highs in the triple digits,
will combine with the humidity to result in heat indices near or in
excess of 110 degrees today. Therefore, an Excessive Heat Warning
remains in effect. Scattered showers and thunderstorms will be
possible this mid to late afternoon. Locally gusty winds, brief
heavy rainfall and frequent lightning will both be possible with
stronger storms, before they diminish during the overnight hours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Excessive heat of late and elevated fire danger risks will ease up
for us a little as a weak cold front brings us back down closer to
average. The critically dry fuel conditions will likely maintain a
risk of wildfires across the region aside from any rain soaked areas.
Scattered showers and thunderstorms will linger in the forecast for
Monday, as the upper level frontal system moves through the area.
More scattered strong storms can not be ruled out, with locally gusty
winds and brief heavy rainfall possible. No other hazardous weather
is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ARZ050-051-059>061-OKZ077-TXZ096-108>111-281245-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-Red River-
Franklin-Titus-Camp-Morris-
742 AM CDT Sun Aug 27 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
This Hazardous Weather Outlook is for southwest Arkansas, southeast
Oklahoma and northeast Texas.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Heat Advisory.
Hot temperatures with daytime highs in the mid to upper nineties
will combine with the humidity to result in heat indices around 105
degrees. Therefore, a Heat Advisory is in effect today for extreme
Southeast Oklahoman, portions of Northeast Texas and portions of
southwest Arkansas. Scattered showers and thunderstorms will also be
possible this afternoon. Locally gusty winds will be possible with
the stronger storms, before they diminish during the evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Cooler temperatures are expected Monday through this coming work
week as a weak cool front will move through the area. This front will
move in late Sunday, but the slower moving upper level disturbance
will keep isolated thunderstorms in play on Monday with locally gusty
winds, brief heavy rainfall and frequent lightning possible. These
scattered showers and thunderstorms may linger across the area early
on Monday, before cooler and drier air filter southward in wake of
the frontal passage for a nice week, Tuesday through Friday.
No other hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
24
In the hours before
Special weather statement, Aug 27, 2:09 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
309 PM CDT Sun Aug 27 2023
OKZ077-272045-
McCurtain OK-
309 PM CDT Sun Aug 27 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MCCURTAIN COUNTY
THROUGH 345 PM CDT...
At 309 PM CDT, Doppler radar was tracking a strong thunderstorm near
Broken Bow, or 28 miles west of De Queen, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Idabel, Broken Bow, Haworth, Holly Creek, Glover, Goodwater, Oak
Hill, and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3415 9478 3389 9451 3374 9482 3377 9482
3377 9483 3406 9497
TIME...MOT...LOC 2009Z 328DEG 14KT 3405 9483
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
44Special weather statement, Aug 27, 2:34 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
334 PM CDT Sun Aug 27 2023
LAZ020-022-272100-
La Salle LA-Grant LA-
334 PM CDT Sun Aug 27 2023
...A STRONG THUNDERSTORM WILL IMPACT EASTERN GRANT AND NORTHWESTERN
LA SALLE PARISHES THROUGH 400 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Midway, or 21 miles southeast of Winnfield, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pollock, Tullos, Georgetown, Nebo, Zenoria, Rogers, Fishville, and
Rochelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3144 9240 3176 9252 3180 9241 3180 9236
3181 9236 3181 9235 3182 9234 3184 9228
3155 9211
TIME...MOT...LOC 2034Z 336DEG 17KT 3172 9237
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
44Special weather statement, Aug 27, 2:40 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
340 PM CDT Sun Aug 27 2023
TXZ149-152-272115-
Cherokee TX-Nacogdoches TX-
340 PM CDT Sun Aug 27 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NACOGDOCHES AND
CENTRAL CHEROKEE COUNTIES THROUGH 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ponta, or 8 miles east of Jacksonville, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jacksonville, Rusk, Alto, Sacul, Ponta, New Summerfield, Gallatin,
Reklaw, and Lilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3198 9527 3206 9504 3197 9499 3185 9499
3184 9491 3172 9484 3163 9513
TIME...MOT...LOC 2040Z 336DEG 16KT 3195 9512
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44Special weather statement, Aug 27, 2:51 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
351 PM CDT Sun Aug 27 2023
OKZ077-272130-
McCurtain OK-
351 PM CDT Sun Aug 27 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MCCURTAIN COUNTY
THROUGH 430 PM CDT...
At 351 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Broken Bow, or 31 miles north of Clarksville, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Idabel, Broken Bow, Wright City, Haworth, Garvin, Holly Creek,
Glover, Oak Hill, and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3380 9459 3376 9476 3376 9477 3374 9482
3377 9482 3377 9483 3376 9483 3374 9484
3375 9487 3379 9492 3382 9491 3383 9492
3381 9492 3407 9502 3415 9480
TIME...MOT...LOC 2051Z 336DEG 15KT 3404 9489
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
44Special weather statement, Aug 27, 3:19 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
419 PM CDT Sun Aug 27 2023
LAZ022-272200-
La Salle LA-
419 PM CDT Sun Aug 27 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LA SALLE PARISH
THROUGH 500 PM CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walters, or 15 miles west of Jonesville, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nebo and Catahoula Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 9204 3132 9208 3134 9209 3135 9207
3135 9208 3141 9215 3143 9216 3145 9216
3146 9217 3147 9216 3148 9218 3147 9219
3148 9220 3157 9225 3167 9202 3165 9201
3133 9201
TIME...MOT...LOC 2119Z 336DEG 15KT 3157 9209
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
44Special weather statement, Aug 27, 4:06 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
506 PM CDT Sun Aug 27 2023
ARZ059-070-TXZ097-272245-
Little River AR-Miller AR-Bowie TX-
506 PM CDT Sun Aug 27 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LITTLE RIVER...
NORTHWESTERN MILLER AND EAST CENTRAL BOWIE COUNTIES THROUGH 545 PM
CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wilton, or near Ashdown, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Texarkana, Wake Village, Ashdown, Nash, Red Lick, Wilton, Ogden,
Mandeville, Richmond, Leary, Arden, and Pine Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3378 9414 3379 9413 3379 9412 3349 9390
3338 9420 3372 9432 3379 9416 3378 9416
3379 9415
TIME...MOT...LOC 2206Z 336DEG 15KT 3370 9419
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
44